Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 55, NWS Jackson, MS

April 28, 2013Forrest County, Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 28, 2013, 10:44 AM CDT for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2013, 10:44 AM CDT (15:44 UTC)
Expired
Apr 28, 2013, 12:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS, Marion County, MS

What was reported inside it

TimeReportWhereRemark
Apr 28, 12:05 PM CDTFLOODHattiesburg, MSNUMEROUS STREETS IN HATTIESBURG WERE REPORTED UNDERWATER. HARDY STREET AT 31ST...HWY 49 AT WEST 4TH STREET...PROVIDENCE...HWY-42.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1835 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WGUS54 KJAN 281544
FFWJAN
MSC035-073-091-281745-
/O.NEW.KJAN.FF.W.0055.130428T1544Z-130428T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT SUN APR 28 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  NORTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 1245 PM CDT

* AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR IMPROVE...OR 12 MILES
  EAST OF COLUMBIA. THESE STORMS WERE MOVING OVER THE SAME AREAS AND 
  DROPPING LARGE AMOUNTS OF RAIN...ESPECIALLY ACROSS LAMAR COUNTY.
  ESTIMATE RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES...
  HAVE OCCURRED IN THE PAST THREE HOURS. SOME LOCALIZED AREAS OF 6 INCHES 
  MAY HAVE OCCURRED IN NW LAMAR COUNTY JUST NORTH OF U.S. HIGHWAY 98. THIS
  AREA OF STORMS WILL BE MOVING INTO THE URBAN AREA OF HATTIESBURG OVER
  THE NEXT HOUR WHERE SOME CITY FLOODING COULD BE POSSIBLE. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EASTABUCHIE...MACEDONIA...RAWLS SPRINGS...SUNRISE AND SUMRALL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM TWO TO FOUR INCHES IN A HOUR CAN CAUSE FLOODING
IN AND AROUND THE WESTERN PORTIONS OF HATTIESBURG IN NORTHEAST LAMAR
COUNTY. SOME OF THE ROADS THAT FLOOD WITH THIS AMOUNT OF RAINFALL
INCLUDE SAM RAYBURN ROAD...CLEARANCE RAY DRIVE...RUBY CIRCLE AND
RAYBURN PLACE. IN ADDITION TO MANY OTHER LOCATIONS ALONG MIXON CREEK
BEHIND TURTLE CREEK MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3117 8974 3124 8979 3133 8980 3144 8965
      3144 8914 3120 8914 3115 8965

$$

JA
1 follow-up statement
007 
WGUS74 KJAN 281611
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CDT SUN APR 28 2013

MSC035-073-091-281745-
/O.CON.KJAN.FF.W.0055.000000T0000Z-130428T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-LAMAR MS-FORREST MS-
1111 AM CDT SUN APR 28 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
NORTHERN FORREST...NORTHERN LAMAR AND NORTHEASTERN MARION COUNTIES...

AT 1105 AM CDT...THE PUBLIC HAS REPORTED ONGOING STREET AND COUNTY
ROAD FLOODING JUST NORTH OF U.S. HIGHWAY 98 IN NW LAMAR COUNTY. FAVRE 
ROAD IS CURRENTLY IMPASSIBLE. RADAR CONTINUES TO INDICATE THUNDERSTORMS
PRODUCING VERY HEAVY RAIN 7 MILES SOUTH OF SUMRALL...OR 12 MILES WEST 
OF WES HATTIESBURG...MOVING NORTHEAST AT 35 MPH. THESE STORMS CONTINUE TO 
MOVE OVER THE SAME AREAS AND RAIN FALL RATES ARE ADDING UP. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES...HAVE 
OCCURRED IN TH PAST THREE HOURS WITH SOME LOCALIZED HIGHER AMOUNTS NEAR
SIX INCHES ARE POSSIBLE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAWLS
SPRINGS...HATTIESBURG...PETAL...SUNRISE...EASTABUCHIE AND MACEDONIA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE. THE CITY OF
HATTIESBURG WILL BE RECEIVING THE BULK OF THE RAIN IN THE NEXT HOUR WITH
SOME STREET FLOODING POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS...COUNTY ROADS AND FARMLAND ALONG BANKS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3117 8974 3124 8979 3133 8980 3144 8965
      3144 8914 3120 8914 3115 8965

$$
JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 10:18 AM CDT, 26 minutes earlier.

Area forecast discussion, Apr 28, 10:18 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1018 AM CDT SUN APR 28 2013

.UPDATE...SURFACE COLD FRONT NOW DRAPED FROM JUST WEST OF STARKVILLE
BACK ACROSS THE SOUTHERN DELTA AND INTO NW LA THIS MORNING...
GRADUALLY MOVING SOUTHEAST. UPPER TROUGH AXIS EVIDENT ON SAT IMAGERY
NOW CROSSING NORTH CENTRAL LA WILL PUSH ACROSS MS BY THIS EVENING
TAKING WITH IT A SOUTHWESTERLY UPPER JET AXIS ORIENTED ALONG THE
NATCHEZ TRACE PKWY ATTM. MODERATE INSTABILITY (500-1500 J/KG) AHEAD
OF THE FRONT IN COMBINATION WITH WEAK-MODERATE PVA ASSOCIATED W/THE
UPPER TROUGH AND LOW LEVEL FORCING ALONG THE FRONT WILL KEEP SHOWER/
THUNDERSTORM CHANCES GOING THROUGH THE REST OF THE MORNING AND INTO
THE EARLY AFTERNOON FOR THE SOUTHEASTERN TWO-THIRDS OF THE ARKLAMISS
BEFORE THE BETTER LOW LEVEL MOISTURE ADVECTION SHIFTS E INTO AL. A
FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE WARM SECTOR AS THIS
ACTIVITY MAKES ITS WAY EAST...BUT CAN NOT RULE OUT SOMETHING REACHING
SEVERE LIMITS THROUGH 2 PM OR SO...ESPECIALLY IF BREAKS IN THE CLOUDS
CONTINUE S OF I-20 ALLOWING AREAS ALONG AND EAST OF I-55 TO HEAT UP A
BIT (TEMPS ACROSS THESE AREAS ALREADY RUNNING A BIT WARMER THAN
FORECAST). IF STRONGER STORMS CAN GET GOING...QUARTER SIZE HAIL AND A
50-60 MPH WIND GUST WILL BE THE MAIN RISKS. LOCALLY HEAVY RAINS WILL
BE A CONCERN IN AREAS THAT SEE A COUPLE ROUNDS OF STORMS...WILL BE
KEEPING AN EYE ON THAT AS WELL.

FEW CHANGES WERE NEEDED TO THE GOING FORECAST OTHER THAN THE MINOR
UPDATE TO THE HWO/GRAPHICS AND A BUMP OF HOURLY TEMPS ACROSS THE
SOUTH. UPDATED PRODUCTS ARE POSTED...UPDATED AVIATION DISCUSSION
BELOW. /BK/

&&

.PREV DISCUSSION... /ISSUED 401 AM CDT SUN APR 28 2013/

SHORT TERM...FOCUS FOR THIS SHORT TERM WILL BE ON STORMS TODAY WITH
A SHIFT TO FOG POTENTIAL TONIGHT.

MAIN FEATURES THAT WILL DRIVE THE FORECAST TODAY WILL BE THE SLOW
MOVING FRONTAL BOUNDARY WHICH IS CURRENTLY ACROSS THE NW PARTS OF
THE CWA. ASSOCIATED WITH THIS FRONT IS A MOIST AXIS AT 850MB
EMANATING FROM NE LA. ALOFT WE HAVE A WELL DEFINED CIRCULATION
SPINNING ACROSS THE MID WEST WITH SPOKES OF LIFT ROTATING AROUND
THIS FEATURE (EVIDENT ON WV IMAGERY). A COMBINATION OF THESE
FEATURES LOOKS TO COMBINE OVER THE REGION THIS MORNING INTO THE
AFTERNOON AND SPARK SHOWERS/TSRA. THIS ACTIVITY WILL ALSO BE AIDED
BY INCREASING LIFT FROM A RIGHT REAR JET QUAD THAT WILL BE SPREADING
OVER THE CWA. THE TRICK IS TRYING TO TIME WHEN/WHERE THIS WILL ALL
OCCUR. CURRENT PRECIP ACTIVITY OVER THE SE WAS NEVER INDICATED BY
ANY MODEL DATA AND NOT SURE WHAT IMPACT IT MAY HAVE ON LATER
ACTIVITY. IF ANY THING...IT WILL SERVE TO LIMIT ANY CAP AND KEEP
DEEP LAYER MOISTURE HIGH. LEANING ON THE PROJECTION OF MASS FIELDS
FROM VARIOUS MODEL DATA...IT LOOKS LIKE PRECIP ACTIVITY WILL GET AN
EARLY START. THIS MAKES SENSE AS ALL INDICATIONS ARE THAT STRONGER
LIFT WILL EXIST OVER THE CWA AND THERE WILL BE LESS CAPPING ALONG
WITH BETTER LOW LEVEL CONVERGENCE THANKS TO THE SLOW MOVING COOL
FRONT. WILL CONTINUE TO GO WITH HIGHER POPS FOR AREAS ALONG AND E/SE
OF A VICKSBURG TO STARKVILLE LINE. DUE TO THE LIKELY EARLY START...I
WILL PROGRESS ACTIVITY SOONER TO THE E AND OUT OF THE CWA FOR LATER
AFTERNOON AS DRIER AIR MOVES IN ALOFT IN THE WAKE OF THE PRIMARY
DISTURBANCE.

AS FOR STRONG/SVR POTENTIAL...THE ENVIRONMENT WILL NOT BE AS
FAVORABLE LIKE YESTERDAY...BUT THERE WILL BE OVERALL MUCH MORE
STORMS THUS MORE OPPORTUNITY FOR SOME STRONG ACTIVITY. THERE SHOULD
BE SOME LINGERING STEEP LAPSE RATES OVER THE AREA THIS MORNING AS
MUCH OF THE AIRMASS WAS UNTOUCHED FROM YESTERDAY. HOWEVER...DATA
SUPPORTS THE LAPSE RATES BECOMING WEAKER AS THE DAY MOVES ON.
ADDITIONALLY...THE EXPECTED TIMING IS IN THE DIURNAL MIN FOR SEVERE
STORMS AND POTENTIAL INSTABILITY DOESN'T LOOK TO GET REACHED FROM
THE EARLY START OF CONVECTION. DEEP LAYER SHEAR WILL ALSO BE QUITE A
BIT LESS AS WELL. WITH ALL OF THIS...ENOUGH INGREDIENTS SHOULD BE IN
PLACE FOR SOME STRONG STORMS WITH 40-50 MPH WIND GUSTS AND SMALL
HAIL. DUE TO THE POTENTIAL OF INTERACTING STORMS...LIFT MAY GET
ENHANCED AND WE CANNOT RULE OUT A SEVERE STORM OR TWO. WE WILL ALSO
HAVE TO WATCH OUT FOR LOCALLY HEAVY RAINFALL AS SOME ACTIVITY MAY
OCCUR OVER PREV STORM HIT LOCATIONS.

FOR TONIGHT...WEAK SFC HIGH PRESSURE WILL SETTLE OVER THE REGION AS
THE PREV MENTION COOL FRONT SAGS INTO THE SOUTHERN PART OF THE CWA.
THIS BOUNDARY...COMBINED WITH SOME WET GROUND...LOOKS TO SET THE
STAGE FOR SOME FOG DEVELOPMENT. SOME AREAS COULD GET DENSE FOG...BUT
WILL NOT JUMP ON THAT TO AGGRESSIVELY AT THIS POINT.
HOWEVER...CONFIDENCE IS HIGH ENOUGH TO ADD IT INTO THE GRIDS.

MONDAY INTO MONDAY NGT...QUIET AND DRY CONDITIONS WILL EXIST.
GUIDANCE WAS FOLLOWED ASIDE FROM A FEW TWEAKS TO LOWS MONDAY NGT.
/CME/

LONG TERM...TUESDAY THROUGH SUNDAY...WEAK HIGH PRESSURE RIDGING
WILL PREVAIL OVER THE ARKLAMISS ON TUESDAY...BUT MOISTURE WILL
CONTINUE TO INCREASE WITH PWATS CLIMBING ABOVE AN INCH OVER MUCH OF
THE AREA BY LATE AFTERNOON. A WEAK UPPER LOW WILL SLOWLY MOVE INTO
THE SOUTHWESTERN PORTIONS OF THE AREA AND THIS WILL KICK OFF SOME
DIURNAL SHOWERS AND THUNDERSTORMS MAINLY FOR AREAS ALONG AND SOUTH
OF I-20. PWATS WILL INCREASE TO NEAR 1.5 INCHES ON WEDNESDAY OVER
THE MUCH OF THE AREA AND THIS COMBINED WITH THE SLOW MOVING UPPER
LOW WILL RESULT IN ANOTHER ROUND OF DIURNAL THUNDERSTORMS OVER MOST
OF THE AREA WEDNESDAY AFTERNOON.

BEYOND WEDNESDAY BOTH THE GFS/ECMWF ARE IN AGREEMENT OF A DEVELOPING
CUT OFF LOW SOUTHERN PLAINS ON THURSDAY. BOTH MODELS INDICATE THAT
THE LOW WILL MOVE SLOWLY ACROSS THE SOUTHERN PLAINS THURSDAY INTO
FRIDAY AND THEN BACK TO THE NORTH FRIDAY INTO SATURDAY. THIS IS
SHAPING UP TO BE A PRETTY WET PERIOD AS MOISTURE STREAMS NORTH
ACROSS THE AREA THURSDAY INTO FRIDAY WITH WITH PWATS AROUND 1.5 TO
1.7 INCHES. NOT EXPECTING ANYTHING STRONG TO SEVERE AS THE WIND
FIELDS WILL BE PRETTY LIGHT AND INSTABILITY WILL NOT BE OVERLY
STRONG. AS THE LOW MOVES NORTHWARD THE MODELS DRIVE A COLD FRONT
ACROSS THE AREA BY FRIDAY AFTERNOON AND EVENING DRYING THINGS OUT
FOR THE WEEKEND. CURRENTLY BOTH THE GFS/ECMWF INDICATE A DRIER
COOLER WEEKEND WITH HIGHS IN THE 70S UNDER HIGH PRESSURE. STUCK
PRETTY CLOSE TO GUIDANCE POPS AND TEMPS THROUGH THE PERIOD WITH
LITTLE ROOM FOR IMPROVEMENT./15/

&&

.AVIATION...SCT/NUM SHRA/TSRA ONGOING ACROSS MOST SITES THIS HOUR.
KJAN/KHKS IS CLEAR FOR NOW BUT A BAND OF SHRA/TSRA WILL MOVE THROUGH
THROUGH NEXT COUPLE OF HOURS BRINGING BRIEF MVFR/IFR CONDS. IFR CIGS
CONTINUE AT KMEI TOWARDS KHBG AND WILL SLOWLY IMPROVE THROUGH LATE
MRNG TO MVFR/VFR BUT PERIODS OF SHRA/TS COULD BRING MVFR/IFR CONDS
BACK IN. KGWO/KGLH ARE CLEAR OF PRECIP AS WINDS HAVE SHIFTED BEHIND
THE FRONT TO THE NNW. ALL OTHER SITES HAVE WINDS S/SW AT THIS TIME.
WIND WILL VEER W AND THEN NW BEHIND FRONT AS IT MOVES THROUGH THIS
AFTN. SOME TSRA ACTIVITY COULD BE STRONG WITH SMALL HAIL AND
TURBULENCE IN ITS VICINITY AHEAD OF FRONT. STORM RISK WILL END WEST
TO EAST THROUGH THE AFTN WITH VFR CONDS RETURNING BEFORE SOME FOG
POTENTIAL 29/8-14Z DEPENDING ON HOW MUCH MIXING OCCURS THIS AFTN.
/ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  56  82  56 /  64   5   2   3
MERIDIAN      76  53  80  53 /  77  12   1   3
VICKSBURG     77  55  81  57 /  44   2   3   4
HATTIESBURG   76  57  81  57 /  72  13   3   6
NATCHEZ       77  58  79  59 /  63   3   4   6
GREENVILLE    76  56  82  59 /  16   0   0   2
GREENWOOD     76  53  82  56 /  27   0   0   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK/ALLEN
Hazardous weather outlook, Apr 28, 9:04 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
904 AM CDT SUN APR 28 2013

LAZ024>026-MSZ038-039-043>066-072>074-291415-
CATAHOULA-TENSAS-CONCORDIA-WINSTON-NOXUBEE-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
904 AM CDT SUN APR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTHEAST
LOUISIANA AND MOST OF CENTRAL AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG STORMS ARE POSSIBLE TODAY FOR AREAS MAINLY SOUTH AND
SOUTHEAST OF A VICKSBURG TO STARKVILLE MISSISSIPPI LINE. HOWEVER...ONE
OR TWO SEVERE STORMS CAN NOT BE RULED OUT ALONG AND EAST OF
INTERSTATE 55 DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. THE
STRONGEST STORMS COULD PRODUCE WIND GUSTS OF WIND GUSTS TO 60 MPH AS
WELL AS QUARTER SIZED HAIL. OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. SOME LOCALIZED
TRAINING OF STORMS MAY BE POSSIBLE AND RESULT IN FLASH FLOODING.
STORMS WILL PUSH SLOWLY EAST AHEAD OF A COLD FRONT THAT WILL THROUGH
THE DAY WITH THE RISK ENDING THIS AFTERNOON AND EVENING FROM WEST TO
EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED
THIS MORNING AND THIS AFTERNOON.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>037-040>042-
291415-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
904 AM CDT SUN APR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED
THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/CME

In the hours before

Special weather statement, Apr 28, 7:54 AM CDT, 2 hours 50 minutes before
MSZ044-045-281325-
NESHOBA MS-LEAKE MS-
754 AM CDT SUN APR 28 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
754 AM CDT SUN APR 28 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 5 MILES WEST OF MADDEN AT 754 AM CDT...MOVING NORTHEAST AT 30
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN LEAKE AND WEST CENTRAL NESHOBA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3271 8913 3257 8942 3258 8950 3271 8958
      3287 8923
TIME...MOT...LOC 1254Z 243DEG 27KT 3268 8941

DHB
Special weather statement, Apr 28, 8:35 AM CDT, 2 hours 9 minutes before
MSZ072-073-281405-
MARION MS-LAMAR MS-
835 AM CDT SUN APR 28 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
835 AM CDT SUN APR 28 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 6 MILES SOUTH OF SUMRALL AT 834 AM CDT...MOVING NORTHEAST AT
30 MPH. THIS STORM HAS HIGH RAINFALL RATES NEAR 2 INCHES PER HOUR
AND IS SLOWLY MOVING ACROSS NORTHERN LAMAR COUNTY.

PEOPLE IN NORTHERN LAMAR AND EXTREME EAST CENTRAL MARION COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3121 8966 3137 8967 3144 8953 3143 8945
      3135 8945 3134 8935 3131 8935 3130 8938
TIME...MOT...LOC 1334Z 243DEG 24KT 3134 8951

JA
Special weather statement, Apr 28, 8:51 AM CDT, 1 hour 53 minutes before
MSZ056-057-281420-
SMITH MS-JASPER MS-
851 AM CDT SUN APR 28 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
851 AM CDT SUN APR 28 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES SOUTHWEST OF PINEVILLE AT 851 AM CDT...MOVING EAST AT
25 MPH.

PEOPLE IN NORTHWESTERN JASPER AND NORTHEASTERN SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3201 8952 3217 8957 3222 8943 3222 8926
      3207 8920
TIME...MOT...LOC 1351Z 251DEG 20KT 3212 8942

DC
Special weather statement, Apr 28, 9:50 AM CDT, 54 minutes before
MSZ030-281520-
CLAY MS-
950 AM CDT SUN APR 28 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CDT SUN APR 28 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 6 MILES NORTHWEST OF PHEBA AT 948 AM CDT...MOVING EAST AT 35
MPH. ONE TO ONE AND A HALF INCH HOURLY RAINFALL RATES ARE ONGOING
ACROSS WEBSTER COUNTY AND THIS AREA WILL BE MONITORED FOR A FLASH
FLOOD WARNING GIVEN THE EARLIER ROUND OF STORMS THAT WENT THROUGH.
THE MOVEMENT OF THESE STORMS MAY BE JUST PROGRESSIVE ENOUGH TO
REDUCE OVERALL RAINFALL TOTALS. BUT A QUICK INCH TO TWO INCHES COULD
BE POSSIBLE.

PEOPLE IN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3355 8853 3352 8855 3351 8867 3356 8868
      3356 8901 3375 8903 3375 8893 3381 8893
      3381 8873 3368 8871 3368 8849 3364 8851
      3362 8851 3360 8847 3355 8849 3352 8847
TIME...MOT...LOC 1448Z 254DEG 32KT 3366 8899

JA
Local storm report, Apr 28, 10:28 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CDT SUN APR 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             1 W MONTPELIER          33.72N 88.97W
04/28/2013  E0.25 INCH       CLAY               MS   PUBLIC

&&

BK
Special weather statement, Apr 28, 10:39 AM CDT, 5 minutes before
MSZ029-030-033-281620-
WEBSTER MS-OKTIBBEHA MS-CLAY MS-
1039 AM CDT SUN APR 28 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT SUN APR 28 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES SOUTH OF PHEBA AT 1040 AM CDT...MOVING EAST AT 30
MPH.

PEOPLE IN SOUTHERN CLAY...NORTHERN OKTIBBEHA AND EAST CENTRAL WEBSTER
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3352 8858 3351 8859 3350 8862 3351 8867
      3349 8867 3341 8902 3358 8908 3369 8872
      3369 8862 3353 8854
TIME...MOT...LOC 1540Z 252DEG 28KT 3353 8893

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:04 PM CDTSpecial Weather StatementJANBolivar46 min
Apr 27, 9:10 PM CDTSevere Thunderstorm WarningJANBolivar50 min
Apr 27, 10:26 PM CDTSpecial Weather StatementJANSunflower29 min
Apr 27, 10:57 PM CDTSpecial Weather StatementJANLeflore33 min
Apr 27, 11:02 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore43 min
Apr 28, 6:43 AM CDTSpecial Weather StatementJANRankin42 min
Apr 28, 7:54 AM CDTSpecial Weather StatementJANLeake31 min
Apr 28, 8:35 AM CDTSpecial Weather StatementJANLamar30 min
Apr 28, 8:50 AM CDTFlash Flood WarningJANForrest, Lamar, Marion115 min
Apr 28, 8:51 AM CDTSpecial Weather StatementJANSmith29 min
Apr 28, 9:50 AM CDTSpecial Weather StatementJANClay30 min
Apr 28, 10:39 AM CDTSpecial Weather StatementJANClay41 min
Apr 28, 11:25 AM CDTSpecial Weather StatementJANForrest, Lamar40 min
Apr 28, 11:42 AM CDTSpecial Weather StatementJANScott38 min
Apr 28, 12:02 PM CDTSpecial Weather StatementJANScott28 min
Apr 28, 12:24 PM CDTSpecial Weather StatementJANSimpson41 min
Apr 28, 12:52 PM CDTSpecial Weather StatementJANScott, Smith43 min
Apr 28, 1:10 PM CDTSpecial Weather StatementJANNewton, Smith45 min
Apr 28, 1:23 PM CDTSpecial Weather StatementJANNeshoba47 min

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.